Diabetes Support - Breakfast / Metformin




View Full Version : Breakfast / Metformin


gothik butterfly
07-01-2011, 02:11 PM
I am ramping up to a total of 2000 MG of Metformin within 1 month. This first week I was taking 1 500mg pill with dinner. On Monday I start taking 1 in the morning and one with dinner. Then 1 morning 2 dinner.. and ultimately 2 morning, 2 dinner.

Generally, I eat an Activia yogurt, 1 string cheese and a small handful of almonds or a banana or a peanutbutter crunchy granola bar. I ALWAYS have the Activia and string cheese and vary the rest based on how hungry I am.

I'm worried this won't be enough. Any thoughts? Ideas? Should I be eating more? I don't check my blood sugar yet. I have the first education class on Wednesday so I just don't know...

Any personal experience you want to share?


bennaloe
07-01-2011, 04:31 PM
I take 500mg 3x a day. I am insulin resistant, not sure if you are or type 2 diabetic? The only time the metformin bothers me and I feel like I am having a low blood sugar is in the morning after I take it. My belly feels upset and I just feel off until I eat. The diahrrea(sp.) is not very fun though:( Hope this helps:)

Chubby Girl 82
07-01-2011, 05:53 PM
I was diagnosed with PCOS- Insuline resistant...I recently read that metiformin could help with the weight and staving off the onset of diabetes..Is it worth it?


bennaloe
07-01-2011, 08:03 PM
Metformin has helped a lot with the way I eat. Being insulin resistant, and having your body not absorbing the insulin that you make, causes your body to continously want food to make insulin which your bady won't absorb...vicous cycle...lol! I weighed 291 when I started taking metformin back in January of 2010. I am now down to 269 and I haven't even really been dieting. There are cons to taking metformin, the worst is the diahrrea(sp.). Talk to your doctor to see if it is a good fit for you.;)

fatmad
07-02-2011, 07:36 PM
For most of us, the digestive upsets get better with time. I also find them worse with a higher carb diet, when I get too far up the carb ladder (atkins) and especially if I eat a lot of whole wheat foods. It also helps to not take it until you have eaten, avoid it on an empty stomach.

gothik butterfly
07-03-2011, 01:18 PM
so do you think Activia yogurt, string cheese and such is probably not enough to have for breakfast when I start taking a morning pill tomorrow?

fatmad
07-03-2011, 01:45 PM
butterfly, I got the impression that you took the pill before you ate. I found it took about a month to adjust to the first dose, (once a day) and another 2 weeks when I increased it to twice a day a few months later. If you find a fuller breakfast helps, then adjust. But do give it time. Over time, all the side effects seem to improve.

gothik butterfly
07-03-2011, 04:07 PM
I take 1 pill a day right now at dinner. i start a morning pill tomorrow plus the night pill for a week. then i ramp to 2 at night and the one in the morning and then the last week up to 2 morning 2 night.

I guess I will just see how it goes. I just want the best chance of not having side effects while at work. i'm a wuss and if i don't feel good it's difficult to concentrate.

misstraveller
08-19-2011, 03:41 PM
@gothik - I'm on 2000. I find that I have to have a snack about 1.5 - 2 hours after taking the 1000 mg pill in the morning. Not b/c of low BS, but because of NAUSEA. It helps with that...

avimen
08-25-2011, 09:20 PM
thanks for this info gang, i have just upped to 3 x a day and was have diahorrea, i was thinking it was something i was eating, now i know. doc says it should take away hunger, has anyone else found this?

Riemontana
08-25-2011, 11:09 PM
I am on 1000 morning and at supper. I have about 15 and no more than 20 carbs for breakfast and protein. The stomach upset goes away after a while.

These are some of my typical breakfasts:

One carton Chobani fruited greek yogurt
One slice 13 carb wheat bread with 1 tbs peanut butter
one small apple sliced, with 1 tbs peanut butter and 1 oz cream cheese
2 eggs and one slice toast with butter flavored spray

I don't have stomach upset any more. Metformin must be taken with food, but it's effectiveness for bs control is enhanced if it is taken about 15 minutes before you eat.